Missouri, 2004

Damaging Wind in Missouri, May 30, 2004

May 30, 2004 · NWS SGF · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at May 30, 3:20 PM CST, 1 hour 5 minutes earlier.

Area forecast discussion, May 30, 3:20 PM CST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
420 PM CDT SUN MAY 30 2004

SHORTENED AFD DUE TO ONGOING CONVECTION.  COLD FRONT CURRENTLY
LOCATED FROM ABOUT A KIRKSVILLE TO SPRINGFIELD TO MUSKOGEE OK LINE.
NUMEROUS SEVERE STORMS CURRENTLY FIRING ALONG THAT BOUNDARY. EXPECT
CONVECTION TO CLEAR THE AREA BY 01Z. SECONDARY BOUNDARY WITH LINE OF
CU CURRENTLY ENTERING WESTERN MO.

HAVE CLEARED THE TORNADO WATCH WEST OF A WARSAW TO SPRINGFIELD TO
GALENA LINE.  WILL ISSUE ZFP SHORTLY WITH THIS CHANGE.  DID NOT HAVE
MUCH TIME FOR MODEL ANALYSIS...BUT SAW NO NEED TO MAKE ANY WHOLESALE
CHANGES TO GRIDS.

&&

.AVIATION...
CONVECTION HAS CLEARED THE KSGF AND KJLN TERMINALS.  EXPECT VFR
CONDITIONS THROUGH THE REMAINDER OF THE TAF PERIOD.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...TORNADO WATCH UNTIL 7 PM EAST OF A WARSAW TO SPRINGFIELD TO
GALENA LINE.
KS...NONE.

GAEDE
Hazardous weather outlook, May 30, 3:58 PM CST, 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
458 PM CDT SUN MAY 30 2004

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-311100-
BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD-
DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE-
LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS-
POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER-
WRIGHT-
INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON...
FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON...
MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK...
PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS.
458 PM CDT SUN MAY 30 2004

...SEVERE STORMS WILL CONTINUE SOUTHEAST OF A BRANSON TO SALEM
LINE...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME
SOUTHEAST KANSAS.

.DAY ONE...THIS EVENING AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  SCATTERED STRONG TO SEVERE THUNDERSTORMS WITH HAIL TO THE SIZE OF
  BASEBALLS...WIND GUSTS UP TO 70 MPH...AND POSSIBLE TORNADOES.

  AREAS AFFECTED AND TIMING:

  SOUTH AND EAST OF A BRANSON TO SALEM LINE THROUGH 8 PM.

  DISCUSSION:

  A STRONG COLD FRONT WAS PUSHING THROUGH CENTRAL AND SOUTHERN
  MISSOURI THIS AFTERNOON.  THIS FRONT HAS HELPED TO PRODUCE
  NUMEROUS SEVERE THUNDERSTORMS WITH BASEBALL SIZE HAIL...
  DAMAGING WINDS AND TORNADOES.  THE MAIN LINE OF THUNDERSTORMS
  HAS PUSHED INTO SOUTH CENTRAL MISSOURI DURING THE LATE AFTERNOON
  AND WILL GRADUALLY SHIFT EAST AND OUT OF THE AREA DURING THE
  EVENING AHEAD OF THE COLD FRONT.

  THESE STORMS WILL LIKELY REMAIN SEVERE AS THEY PUSH ACROSS
  SOUTH CENTRAL MISSOURI WITH BASEBALL SIZE HAIL...STRAIGHT
  LINE WIND DAMAGE AND TORNADOES ALL POSSIBLE. SOME MINOR FLOODING
  WILL ALSO BE POSSIBLE ACROSS SOUTH CENTRAL MISSOURI AS THE
  STORMS TRAIN ACROSS THE SAME LOCATIONS.

  AS OUTLOOKED BY THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA...
  THERE IS A HIGH RISK OF SUPERCELL THUNDERSTORMS ACROSS MUCH OF THE
  FORECAST AREA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

  THUNDERSTORMS CAN BE EXPECTED WEDNESDAY AS AN UPPER LEVEL
  DISTURBANCE MOVES THROUGH THE AREA.

.SPOTTER INFORMATION STATEMENT...

  SPOTTERS WILL STILL BE NEEDED ACROSS SOUTH CENTRAL MISSOURI
  THROUGH THE EARLY EVENING HOURS UNTIL THE STORMS HAVE PASSED
  TO YOUR EAST.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER
WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF

LINDENBERG

In the hours before

Local storm report, May 30, 3:39 PM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
439 PM CDT SUN MAY 30 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0353 PM     TSTM WND DMG     3 SE LEBANON            37.65N 92.63W
05/30/2004                   LACLEDE            MO   TRAINED SPOTTER

0422 PM     HAIL             SIMMONS                 37.23N 92.02W
05/30/2004  0.75 INCH        TEXAS              MO   AMATEUR RADIO

AL
Local storm report, May 30, 3:49 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
449 PM CDT SUN MAY 30 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0413 PM     HAIL             1 S ELK CREEK           37.17N 92.00W
05/30/2004  0.75 INCH        TEXAS              MO   AMATEUR RADIO

AL
Special weather statement, May 30, 3:50 PM CST, 35 minutes before
SPECIAL WEATHER STATEMENT - TORNADO WATCH
NATIONAL WEATHER SERVICE SPRINGFIELD MO
450 PM CDT SUN MAY 30 2004

KSZ073-097-101-MOZ066-067-077-078-088-089-093-094-101-102-310000-
BARRY-BARTON-BOURBON-CEDAR-CHEROKEE-CRAWFORD-DADE-JASPER-LAWRENCE-
MCDONALD-NEWTON-ST. CLAIR-VERNON-
INCLUDING THE CITIES OF...FORT SCOTT...JOPLIN...MONETT...
MOUNT VERNON...NEOSHO...NEVADA...PITTSBURG AND STOCKTON.
450 PM CDT SUN MAY 30 2004

TORNADO WATCH NUMBER 330 HAS BEEN CANCELLED FOR THE FOLLOWING
COUNTIES...

IN MISSOURI:

BARRY...BARTON...CEDAR...DADE...JASPER...LAWRENCE...MCDONALD...
NEWTON...ST. CLAIR AND VERNON.

IN KANSAS:

BOURBON...CHEROKEE AND CRAWFORD.

MOZ055>058-068>071-079>083-090>092-095>098-103>106-310000-
BENTON-CAMDEN-CHRISTIAN-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-
LACLEDE-MARIES-MILLER-MORGAN-OREGON-OZARK-PHELPS-POLK-PULASKI-
SHANNON-STONE-TANEY-TEXAS-WEBSTER-WRIGHT-
INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON...
FORT LEONARD WOOD...HOUSTON...LEBANON...OSAGE BEACH...OZARK...
ROLLA...SPRINGFIELD AND WEST PLAINS.
450 PM CDT SUN MAY 30 2004

TORNADO WATCH NUMBER 330 REMAINS IN EFFECT UNTIL 700 PM CDT SUNDAY
EVENING...FOR THE FOLLOWING COUNTIES...

IN MISSOURI:

BENTON...CAMDEN...CHRISTIAN...DALLAS...DENT...DOUGLAS...GREENE...
HICKORY...HOWELL...LACLEDE...MARIES...MILLER...MORGAN...OREGON...
OZARK...PHELPS...POLK...PULASKI...SHANNON...STONE...TANEY...TEXAS...
WEBSTER AND WRIGHT.

SOME CITIES IN THIS TORNADO WATCH INCLUDE AVA...BOLIVAR...BRANSON...
CAMDENTON...FORT LEONARD WOOD...HOUSTON...LEBANON...OSAGE BEACH...
OZARK...ROLLA...SPRINGFIELD AND WEST PLAINS.

LINDENBERG
Local storm report, May 30, 4:01 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
501 PM CDT SUN MAY 30 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0450 PM     TSTM WND DMG     WILLOW SPRINGS          37.00N 91.97W
05/30/2004                   HOWELL             MO   LAW ENFORCEMENT

            NUMEROUS TREES DOWN. STRUCTURAL DAMAGE TO BUILDINGS.
            ROOFS DAMAGE TO BUILDINGS.

AL
Local storm report, May 30, 4:02 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
502 PM CDT SUN MAY 30 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0450 PM     TSTM WND DMG     WILLOW SPRINGS          37.00N 91.97W
05/30/2004                   HOWELL             MO   AMATEUR RADIO

            TREES AND ROAD SIGNS DOWN.

AL
Special weather statement, May 30, 4:18 PM CST, 7 minutes before
SPECIAL WEATHER STATEMENT - TORNADO WATCH
NATIONAL WEATHER SERVICE SPRINGFIELD MO
518 PM CDT SUN MAY 30 2004

MOZ055-056-068-069-079-080-090-310000-
BENTON-CAMDEN-DALLAS-GREENE-HICKORY-MORGAN-POLK-
INCLUDING THE CITIES OF...BOLIVAR...CAMDENTON...
OSAGE BEACH AND SPRINGFIELD.
518 PM CDT SUN MAY 30 2004

TORNADO WATCH NUMBER 330 HAS BEEN CANCELLED FOR THE FOLLOWING
COUNTIES...

IN MISSOURI:

BENTON...CAMDEN...DALLAS...GREENE...HICKORY...MORGAN AND POLK.

MOZ057-058-070-071-081>083-091-092-095>098-103>106-310000-
CHRISTIAN-DENT-DOUGLAS-HOWELL-LACLEDE-MARIES-MILLER-OREGON-OZARK-
PHELPS-PULASKI-SHANNON-STONE-TANEY-TEXAS-WEBSTER-WRIGHT-
INCLUDING THE CITIES OF...AVA...BRANSON...FORT LEONARD WOOD...
HOUSTON...LEBANON...OZARK...ROLLA AND WEST PLAINS.
518 PM CDT SUN MAY 30 2004

TORNADO WATCH NUMBER 330 REMAINS IN EFFECT UNTIL 700 PM CDT SUNDAY
EVENING...FOR THE FOLLOWING COUNTIES...

IN MISSOURI:

CHRISTIAN...DENT...DOUGLAS...HOWELL...LACLEDE...MARIES...MILLER...
OREGON...OZARK...PHELPS...PULASKI...SHANNON...STONE...TANEY...
TEXAS...WEBSTER AND WRIGHT.

SOME CITIES IN THIS TORNADO WATCH INCLUDE AVA...BRANSON...FORT
LEONARD WOOD...HOUSTON...LEBANON...OZARK...ROLLA AND WEST PLAINS.

The radar

The Springfield radar (KSGF), 169 km away, was scanning. The volume nearest the first event began at 22:25 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Oregon

When
May 30, 4:25 PM CST
Where
Oregon County, Rover
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
36.717, -91.617

Trees were downed from severe thunderstorm wind gusts.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2004Every state in 2004This day in weather historyWarnings in Missouri, May 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5398449.